Alert archive / Colorado / River Flood Warnings in 2014
River Flood Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood warning at Jun 2, 2014, 1:54 PM MDT for Weld County, Colorado. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2014, 1:54 PM MDT (19:54 UTC)
- Expired
- Jun 3, 2014, 10:00 AM MDT
- In force
- 20 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Weld County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Platte River near Kersey (KERC2).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
648
WGUS45 KBOU 021954
FLWBOU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
154 PM MDT MON JUN 2 2014
...THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN COLORADO...
SOUTH PLATTE RIVER NEAR KERSEY AFFECTING WELD COUNTY.
.THE SOUTH PLATTE RIVER HAS RISEN TO FLOOD STAGE JUST DOWNSTREAM OF
ITS CONFLUENCE WITH THE CACHE LA POUDRE RIVER IN WEST CENTRAL WELD
COUNTY. THE SOUTH PLATTE RIVER NEAR KERSEY IS EXPECTED TO REMAIN
NEAR FLOOD STAGE AND THEN BEGIN TO SLOWLY FALL BY TUESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
&&
COC123-031600-
/O.NEW.KBOU.FL.W.0004.140602T1954Z-140603T1600Z/
/KERC2.1.RS.140602T1830Z.140602T1845Z.140603T0600Z.NR/
154 PM MDT MON JUN 2 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLOOD WARNING FOR
THE SOUTH PLATTE RIVER NEAR KERSEY.
* UNTIL TUESDAY MORNING.
* AT 1:30 PM MONDAY THE STAGE WAS 10.0 FEET.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THEN
BEGIN TO SLOWLY FALL BY TUESDAY.
* IMPACT...AT 10.0 FEET...CONSIDERABLE LOWLAND AND MEADOW FLOODING
OCCURS. WATER IS AT THE BASE OF SEVERAL BRIDGES IN THE AREA.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 10.3 FEET
ON MAY 2 1980.
&&
LAT...LON 4030 10488 4043 10459 4031 10426 4027 10428
4040 10460 4026 10487
$$
THWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at Jun 2, 12:14 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 2, 12:14 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1214 PM MDT MON JUN 2 2014 .UPDATE... ISSUED AT 1148 AM MDT MON JUN 2 2014 CIRRUS CLOUDS STARTING TO SPREAD NORTHEAST INTO OUR AREA AS A JET STREAK LIFTS FROM UTAH INTO WYOMING. QUESTIONS TODAY INVOLVE THE TIMING OF LOW LEVEL MOISTURE RETURN OVER EASTERN COLORADO AND THE EFFECTS OF THIS SHORTWAVE. AT THIS POINT I AM SKEPTICAL OF THE POTENTIAL FOR ANYTHING BUT WEAK LATE DAY CONVECTION AS THE SHORTWAVE SEEMS TO COME OVER OUR AREA THIS AFTERNOON AND THE MOISTURE RETURN WILL COME LATER TONIGHT. STILL A CHANCE OF SOME HIGH BASED CONVECTION ASSOCIATED WITH THE JET STREAK AND IT WOULD GET WETTER AS IT MOVES EAST. PROBABLY ONLY A SMALL SEVERE HAIL THREAT OUT EAST AS CAPES WILL BE AROUND 300 J/KG AROUND DENVER...MAYBE 800-1000 NEAR THE NORTHEAST CORNER THIS AFTERNOON. AS MOISTURE INCREASES LATER TONIGHT...THE CAPES WOULD GET QUITE A BIT HIGHER AND HODOGRAPHS ARE NICE...BUT AT THIS POINT EXPECTING US TO BE CAPPED WITH THE LIFT PAST ALREADY. THERE MAY BE ANOTHER AREA OF LIFT COMING AHEAD OF TUESDAYS SHORTWAVE...BUT NOT EXPECTING THAT TO BE HERE YET. PLANNING A MINOR UPDATE TO DOWNPLAY THE THREAT OF LATE NIGHT STORMS...BUT NOT REALLY ANY BIG CHANGES OTHERWISE. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 421 AM MDT MON JUN 2 2014 SOUTHWEST FLOW ALOFT WILL PREVAIL TODAY AND TONIGHT. ONCE THE MORNING STRATUS CLOUDS BURN OFF...MOSTLY SUNNY SKIES WILL PREVAIL THROUGH THE AFTERNOON. EVEN THOUGH A COLD FRONT PUSHED ACROSS THE AREA LAST NIGHT...HIGHS WILL BE CLOSE TO YESTERDAY'S READINGS WITH TEMPERATURES TOPPING OUT IN THE LOWER 80S. AIRMASS WILL BE SOMEWHAT UNSTABLE THIS AFTERNOON WITH CAPES 100-500 J/KG. A CAP JUST ABOVE 500 MB WILL LIKELY KEEP CONVECTION FROM FIRING THIS AFTERNOON. SOME HIGH RES MODELS ARE SHOWING ISOLATED CONVECTION AROUND 00Z...SO WILL HAVE LOW POPS IN THE FORECAST DUE TO THIS. A BETTER CHANCE FOR CONVECTION WILL OCCUR TONIGHT. QG ASCENT AHEAD OF A STRONG SHORT WAVE OVER THE GREAT BASIN WILL PROVIDE LIFT ACROSS THE STATE...MAINLY AFTER MIDNIGHT. THE CAP WILL ERODE...AND THE AIRMASS WILL BE UNSTABLE OVER THE PLAINS WITH CAPES NEAR A 1000 J/KG. WILL HAVE ISOLATED TO SCATTERED POPS IN THE FORECAST FOR THE ENTIRE NIGHT. THERE WILL BE ENOUGH SHEAR AND INSTABILITY THAT A SEVERE STORM OR TWO WILL BE POSSIBLE. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 421 AM MDT MON JUN 2 2014 QG ASCENT AHEAD OF INCOMING TROUGH WILL KEEP THE THREAT OF PRECIPITATION GOING IN THE NORTHEAST CORNER EARLY TUESDAY MORNING BUT STRONG DRYING AND QG SUBSIDENCE IN ITS WAKE SHOULD PRETTY MUCH SHUT DOWN CONVECTION IN THE AFTERNOON. WITH LOTS OF SUNSHINE... TUESDAY SHOULD FEATURE TEMPERATURES WELL ABOVE NORMAL. DOWNSLOPE DRYING AND BRISK SURFACE WINDS WILL ADD TO THIS AND KEEP THE FIRE DANGER ELEVATED. HOWEVER SUBCRITICAL FUELS SHOULD PRECLUDE THE NECESSITY OF ISSUING FIRE WEATHER HIGHLIGHTS AT THIS POINT. IN THE WEDNESDAY THROUGH FRIDAY TIME FRAME WESTERLY FLOW ALOFT WILL BE OVER COLORADO WITH A GRADUAL SEEPAGE OF MOISTURE INTO THE LOWER ELEVATIONS. THIS WILL PROBABLY RESULT IN AN INCREASING CHANCE OF AFTERNOON/EVENING CONVECTIVE ACTIVITY EACH DAY DURING THIS PERIOD. BY SATURDAY THE MODELS WANT TO BRING SOME COOLER AIR OUR WAY ALONG WITH MORE MOISTURE SO THE WEEKEND MAY SEE A FURTHER INCREASE IN PRECIPITATION CHANCES ALONG WITH LOWER DAYTIME TEMPERATURES. ALL IN ALL IT IS DIFFICULT TO SINK ONE'S TEETH INTO ANYTHING TERRIBLY SIGNIFICANT IN THIS FLOW PATTERN SO RELATIVELY NORMAL EARLY JUNE CONDITIONS WILL LIKELY PREVAIL. && .AVIATION...(FOR THE TAFS THROUGH 18Z TUESDAY MORNING) ISSUED AT 1148 AM MDT MON JUN 2 2014 VFR THROUGH TONIGHT. && .HYDROLOGY... ISSUED AT 1148 AM MDT MON JUN 2 2014 WE WILL BE DROPPING THE FLOOD WARNING FOR THE CACHE LA POUDRE AT THE CANYON MOUTH. MOST STREAMS ARE LOWER THAN THIS TIME YESTERDAY...BUT WENT AHEAD A KEPT THE ADVISORY FOR GRAND/JACKSON COUNTIES AS IT WILL BE WARMER TODAY AND THE NEXT SEVERAL DAYS. NO OTHER CHANGES AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GIMMESTAD SHORT TERM...MEIER LONG TERM...ET AVIATION...GIMMESTAD HYDROLOGY...GIMMESTAD
Hazardous weather outlook, Jun 2, 11:09 AM MDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1109 AM MDT MON JUN 2 2014 COZ030>051-031715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1109 AM MDT MON JUN 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE PLAINS LATE THIS AFTERNOON AND TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND GUSTS. THE RISK OF SEVERE WEATHER WILL MAINLY BE IN THE NORTHEAST CORNER OF THE STATE THIS EVENING. THE ATMOSPHERE WILL BE DRIER AND MORE STABLE OVER THE MOUNTAINS...BUT INCREASING LOW LEVEL MOISTURE TONIGHT WILL BRING A BETTER THREAT OF STORMS NEAR THE EASTERN BORDER. RIVERS WILL REMAIN HIGH DUE TO SNOWMELT...WITH MINOR FLOODING ALONG THE CACHE LA POUDRE RIVER IN LARIMER AND WELD COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW SHOWERS AND THUNDERSTORMS MAY IMPACT THE NORTHEAST CORNER OF COLORADO EARLY TUESDAY. OTHERWISE DRY...BREEZY AND WARM CONDITIONS ARE EXPECTED ON TUESDAY WHICH WILL ELEVATE THE FIRE DANGER. FOR LATER IN THE WEEK...THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES ...WITH THE BEST CHANCE OVER THE PLAINS. SNOW MELT WILL CONTINUE IN EARNEST THROUGH THE WEEK...ESPECIALLY ON TUESDAY. AS A RESULT..RIVERS THROUGHOUT THE OUTLOOK AREA WILL CONTINUE TO RUN FAST AND HIGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/LESZCYNSKI
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:22 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 38 min |
| Jun 2, 1:00 AM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 30 min |
| Jun 2, 9:29 AM MDT | Areal Flood Advisory | BOU | Grand, Jackson | 60 hr |
| Jun 2, 2:08 PM MDT | River Flood Advisory | BOU | Boulder | 4 days |
| Jun 2, 2:08 PM MDT | River Flood Advisory | BOU | Logan, Morgan, Washington | 10 days |
| Jun 2, 5:03 PM MDT | River Flood Advisory | BOU | Summit | 7 days |
Nearby
River Flood Warnings in Colorado, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.